Alert archive / Texas / Tornado Warnings in 1996
Tornado Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Jun 11, 1996, 3:59 PM CDT for Presidio County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1996, 3:59 PM CDT (20:59 UTC)
- Expired
- Jun 11, 1996, 4:35 PM CDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 112059 TORMAF TXC377-112135- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND TX 359 PM CDT TUE JUN 11 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 435 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...NORTHWESTERN PRESIDIO COUNTY AT 358 PM CDT...A TORNADO WAS REPORTED BY A SPOTTER 44 MILES WEST OF MARFA OR 18 MILES WEST OF QUEBEC MOVING SOUTHWEST AT 10 MPH. THE TORNADO IS CURRENTLY EXPECTED TO REMAIN OVER RURAL AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SAFETY IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK REFUGE IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. p$$ MATHEWS/BOYD &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:48 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 11, 2:48 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 247 PM CDT TUE JUN 11 1996 AFTERNOON CONVECTION GETTING STARTED ACROSS THE MOUNTAINS OF SW TX WITH UPSLOPE FLOW AND NEGATIVE LI'S PRESENT. EWRD INTO THE PLAINS UNSTABLE CONDITIONS EXISTS WITH LI'S OF MINUS 8 TO 3H ACROSS ERN AND NRN PB. S/W ENERGY IS EXPECTED TO BE ABSCENT ACROSS THE PB/SENM...WITH ENERGY PASSING ACROSS NE NM AND TX PNHDLE HAVING LITTLE IMPACT ACROSS SE NM/PB. THEREFORE SEVERE WILL NOT BE MENTIONED EVEN THOUGH SOME ISOLATED SEVERE CELLS ARE POSSIBLE. HOWEVER STEEP LR'S...STRONG SURFACE HEATING...AND PRESENCE OF WEAK SURFACE TROF INDICATE THAT WIDELY SCATTERED DEVELOPMENT IS LIKELY IN THE PLAINS. EXPECT CONVECTION GENERALLY DISSIPATING BY MIDNIGHT...SIMILAR TO LAST NIGHT. WILL STICK WITH PERSISTENCE ON OVERNIGHT LOWS AS UPPER HIGH INDICATES A TREND TO BUILD E WITH UPPER LOW OVER THE OHIO VALLEY MOVING NE. AS UPPER HIGH BUILDS E TMRW 5H CENTER IS EXPECTED TO BE JUST W OF MAF. AGREE WITH LBB TO DOWNPLAY TRWS AS MID LEVELS WARM. HOWEVER WILL HAVE TO BE WATCHED WITH TROF REMAINING W AND SERLY WINDS CONTINUING TMWR. UPPER 90S TO AROUND 100 LIKELY IN THE PB WITH UPPER HIGH AND ASCD THCK RIDGE IN PLACE. CNM 69 20 MAF 69 20 MRF 59 30 P07 72 20 MURDOCH
In the hours before
Special weather statement, Jun 11, 11:19 AM CDT, 4 hours 40 minutes before
TXZ045>048-050>052-057>063-067>070-074-075-079>082-NMZ027>029-120500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 1119 AM CDT (1019 AM MDT) TUE JUN 11 1996 THIS OUTLOOK PERTAINS TO THE FOL
Nearby
Tornado Warnings in Texas, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.